Log in
British Lung Foundation
39,533 members46,335 posts

omeprazole side effects

I have started taking omeprazole 20mg 5 days ago have have been feeling nausea and burping a lot especially in the morning its cured any acid problem can anyone help?

11 Replies
oldestnewest

All PPI's (prazole's) are likely to cause the problems you have, sometimes changing to an alternative one can improve things. Consult your GP

1 like
Reply

I have also tried Lansoprazole 30mg but made me feel worst.i was wondering maybe if i take with a large meal or every other day might help.

Reply

Ask your GP to change to an H2 blocker.

"H2 blockers are a group of medicines that reduce the amount of acid produced by the cells in the lining of the stomach. They are also called 'histamine H2-receptor antagonists' but are commonly called H2 blockers. They include cimetidine, famotidine, nizatidine and ranitidine, and have various different brand names."

Reply

I was taking zantac for 1 month but the doctor says I have to wean myself of ppis as there very strong,she told me to stay on a ppi for a month and then go down to 10 mg for another month,ive been on them 4 months on and off

1 like
Reply

Ranitidine is an H2 blocker not a PPI and generally has less side effects. I take Esomeprazole but am going to ask to change to Ranitidine.

Reply

I actually take it because of the conditions you mention.

I had a colon infection when I was in Moscow which caused gas to build up to the extent that they had to rush me to hospital to get it out.

I guess it really depends on the person for me any down sides are far outwayed by the benefits

Reply

I had tried most off the ppis in the end i stopped taking them and take the good old Gaviscon i felt worse taking these pills xx

2 likes
Reply

I took ranitidine for years until it stopped working. Now I'm on omeprazole and have no problems. I take it as advised, first thing in the morning, about half an hour before eating.

Reply

Im on them too. Certainly helped my Gadtric Reflux but burping much more.. Guess thats good though!

Reply

I have to take them, and have done for many years now, started on 10mg but put up to 20mg a few months ago. I find that taking them with/just after food (breakfast) and a glass of water helps.

1 like
Reply

Can starting omprazoine do anything to a white blood count as mine was took and doctor is looking it again in 2 weeks.I dont no weather to worry or not

Reply

You may also like...